Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 478, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2006, 1:54 PM CDT for Winston County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2006, 1:54 PM CDT (18:54 UTC)
- Expired
- Aug 21, 2006, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Winston County, MS
The radar
The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:10 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 21, 11:10 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT MON AUG 21 2006 .DISCUSSION...WATER VAPOR IMAGERY CLEARLY SHOWS THE CIRCULATION AROUND THE MID-UPPER LEVEL ANTICYCLONE CENTERED OVER NORTHEAST TEXAS. THIS IS RESULTING IN FAIRLY SWIFT EASTERLY FLOW ALONG THE GULF COAST THAT WILL LIKELY BRING A FEW SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON TO OUR EASTERN COUNTIES AROUND HIGHWAY 84. LOCAL RADARS INDICATED A FEW ISOLATED SHOWERS ALREADY TRYING TO DEVELOP OVER SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. SURFACE ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY DRAPED ACROSS NORTHERN MISSISSIPPI THIS MORNING. A WEAKENING SHORTWAVE WAS NOTED ON SATELLITE IMAGERY/RUC ANALYSIS DROPPING SOUTH OVER NORTHERN MISSISSIPPI. THIS WAS RESULTING IN CLOUD COVER ALONG HIGHWAY 82 BUT NO PCPN YET THIS MORNING. AS THE FRONT DRIFTS SOUTH INTO OUR NORTHERN COUNTIES THIS AFTERNOON ALONG WITH THE SHORTWAVE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE MORNING WET MICROBURST CHECKLIST SUGGEST THERE IS A RISK FOR DAMAGING WINDS FROM THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. TEMPERATURES HAVE WARMED A LITTLE FASTER THAN EXPECTED IN OUR NORTHEAST COUNTIES THIS MORNING. MOST SITES THERE WERE IN THE LOWER 90S BUT GTR REPORTED 97 LAST HOUR. THIS AREA MAY BE THE FIRST TO SEE STRONG THUNDERSTORMS IN OUR AREA THIS AFTERNOON. UPDATED GRIDS FOR TEMP TRENDS BUT REMAINDER OF FORECAST LOOKED GOOD AND NO ZONE UPDATES NEEDED AT THIS TIME. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Aug 21, 4:17 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 417 AM CDT MON AUG 21 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220917- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 417 AM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE TODAY AND TONIGHT MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. A SLOW MOVING FRONTAL BOUNDARY WILL DROP SOUTH INTO NORTHERN PORTIONS OF THE FORECAST AREA TODAY AND SETTLE INTO THE INTERSTATE TWENTY CORRIDOR LATE TONIGHT. AT LEAST ISOLATED THUNDERSTORMS ASSOCIATED WITH THE FRONT SHOULD PUSH SOUTH TO THE HIGHWAY 82 CORRIDOR TOWARD MIDDAY...WITH SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED TO BE MORE WIDESPREAD BY THIS AFTERNOON AND EVENING. LEVELS OF WIND SHEAR AND INSTABILITY DO NOT APPEAR SUFFICIENT FOR SEVERE WEATHER...BUT HOT SURFACE TEMPERATURES CLOSE TO 100 DEGREES WILL ALLOW SOME CELLS TO PRODUCE GUSTY WINDS. ...SEASONAL THREATS... A FEW LOCATIONS WILL SEE HEAT INDEXES PUSH TO NEAR 105 FOR AN HOUR OR TWO TODAY GENERALLY FROM NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI ACROSS TO THE GOLDEN TRIANGLE AND COLUMBUS AREAS. RESIDENTS ENGAGED IN OUTDOOR ACTIVITY SHOULD TAKE PRECAUTIONS TO AVOID OVER EXPOSURE TO THE HEAT AND BE SURE TO DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 36 min |
| Aug 21, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Aug 21, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 46 min |
| Aug 21, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 47 min |
| Aug 21, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 23 min |
| Aug 21, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 24 min |
| Aug 21, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Aug 21, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 25 min |
| Aug 21, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 28 min |
| Aug 21, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 43 min |
| Aug 21, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 47 min |
| Aug 21, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 26 min |
| Aug 21, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Aug 21, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 66 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.